Funnel Cloud, McLean
- When
- May 31, 11:38 AM CST to 11:42 AM CST
- Where
- McLean County, 2 mi NE of Turtle Lake
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 47.607, -101.322 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 31, 2:00 AM CST, 9 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT WED MAY 31 2006 .SHORT TERM... SHORTWAVE PROGGED OVER CENTRAL AREAS BY EARLY AFTERNOON AND FORECAST TO EXIT THE REGION BY EVENING. MAIN ENERGY FROM THIS FEATURE LIES ACROSS THE SOUTHERN TIER OF THE FORECAST AREA WHERE ENOUGH MID LEVEL LIFT WILL BRING WIDELY SCATTERED PRECIPITATION. UPPER LEVEL RIDGE BUILDS OVER THE REGION THURSDAY AND FRIDAY BRINGING DRY CONDITIONS AND WARMER AIR TO THE REGION...HOWEVER BY FRIDAY NIGHT ANOTHER SHORTWAVE CUTS INTO THE RIDGE ALONG WITH A SURFACE TROUGH PUSHING WEST TO EAST WILL BRING ANOTHER CHANCE OF PRECIPITATION FRIDAY NIGHT. AS THE LAST SYSTEM THE SHORTWAVE ENERGY TRACKS ACROSS THE ND/SD BORDER KEEPING THE BEST CHANCE OF MOISTURE ACROSS THE SOUTH AND SOUTHEAST. TEMPERATURES WILL GRADUALLY WARM WELL ABOVE NORMAL TOWARDS THE END OF THE WEEK. .LONG TERM... EXTENDED FORECAST HINGES ON DIFFICULT TO TRACK SHORT WAVES ROTATING OVER TOP OF MEAN RIDGE POSITION NOW PROGGD TO REMAIN OVER CENTRAL CONUS THROUGH EXTENDED PERIODS. FLOW BECOMES SOMEWHAT FLATTER AT END OF PERIODS BUT PRECIPITATION CHANGES WILL REMAIN DEPENDENT ON TIMING OF ENERGY. FORECAST WILL BE DIURNALLY DRIVEN IN FIRST PART OF EXTENDED AND GENERALLY DRY IN LATTER PARTS. USED ADJMEX FOR TEMPS WITH MINOR ADJUSMTNENTS AND GFS FOR TIMING AND WINDS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RGT/HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CDT WED MAY 31 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-010915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 405 AM CDT WED MAY 31 2006 /305 AM MDT WED MAY 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A UPPER LEVEL TROUGH OF LOW PRESSURE WILL BRING THUNDERSTORMS OVER WEST AND CENTRAL NORTH DAKOTA TODAY AND TONIGHT. A FEW OF THESE STORMS MAY REACH SEVERE LEVELS OVER PORTIONS OF THE SOUTHEAST FROM JAMESTOWN SOUTHWARD TO THE SOUTH DAKOTA BORDER. THE PRIMARY THREAT FROM THE STORMS WILL BE LARGE HAIL AND STRONG SURFACE WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RGT
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505313.